Thunderstorm Wind, Haskell
- When
- June 14, 7:30 PM CST
- Where
- Haskell County, 0.58 mi E of Haskell
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.170, -99.740
An outflow boundary and a frontal boundary interacted with moderate wind shear and instability to produce scattered severe thunderstorms across the Big Country. There were reports of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An outflow boundary and a frontal boundary interacted with moderate wind shear and instability to produce scattered severe thunderstorms across the Big Country. There were reports of large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 14, 5:08 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 608 PM CDT MON JUN 14 2010 .AVIATION... /00Z UPDATE/ VFR CEILINGS WILL CONTINUE OVER THE AREA THROUGH THE PERIOD. A COLD FRONT DROPPING SOUTH THROUGH THE TEXAS PANHANDLE IS EXPECTED TO STALL OVER THE BIG COUNTRY TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE BOUNDARY. THESE MAY AFFECT THE KABI TERMINAL...POTENTIALLY FOR SEVERAL HOURS LATER THIS EVENING...AS A LARGE COMPLEX MOVES SLOWLY EAST. WINDS WILL BE SOUTHERLY THROUGH THE PERIOD WITH GUSTS TO AROUND 20KTS AT ALL TERMINALS THROUGH THE EVENING HOURS. WINDS WILL ABATE AFTER MIDNIGHT AT ALL BUT KSJT...WITH GUSTS TO 20KTS AT KSJT AND SOUTHERN TERMINALS BY MID-MORNING TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 91 73 94 73 / 60 20 10 10 10 SAN ANGELO 73 95 72 96 73 / 30 10 10 0 0 JUNCTION 74 92 73 93 73 / 10 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...NOLAN... SHACKELFORD...TAYLOR...THROCKMORTON. && 99/99/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 355 PM CDT MON JUN 14 2010 TXZ049-054-098-099-113-114-127-152100- FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- 355 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM TUESDAY MORNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH 9 PM TONIGHT FOR THE BIG COUNTRY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT IN NORTHWEST TEXAS THIS AFTERNOON... WITH ADDITIONAL DEVELOPMENT TO THE WEST OF THE BIG COUNTRY TONIGHT. THESE THUNDERSTORMS WILL MOVE SLOWLY NORTHEAST ACROSS THE BIG COUNTRY TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF A STERLING CITY...TO CROSS PLAINS LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...ALTHOUGH A FEW TORNADOES CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WITH THESE THUNDERSTORMS AS THEY MOVE SLOWLY THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THESE THUNDERSTORMS MAY CAUSE FLASH FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. TXZ064>066-071>073-076-128-139-140-154-155-152100- STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-CALLAHAN- COLEMAN-BROWN-MCCULLOCH-SAN SABA- 355 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON...GENERALLY ALONG AND NORTH OF AN OZONA TO BROWNWOOD LINE. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...FLOODING LOW WATER CROSSINGS...CREEKS...DRAWS...AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TXZ077-078-168>170-152100- SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON- 355 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT. SHOULD THUNDERSTORMS DEVELOP...SOME MAY APPROACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 721 PM CDT MON JUN 14 2010 TXZ049-150115- FISHER TX- 721 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR FISHER COUNTY... AT 716 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 2 MILES NORTH OF ROTAN TO 18 MILES SOUTHWEST OF HOBBS...OR ALONG A LINE EXTENDING FROM 20 MILES WEST OF HAMLIN TO 8 MILES SOUTHEAST OF SNYDER...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... ROTAN BY 725 PM CDT HITSON AND ROBY BY 755 PM CDT CAPITOLA BY 805 PM CDT BUSBY BY 815 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. 18
The Dyess AFB radar (KDYX), 84 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Fisher County Law Enforcement and a trained storm spotter reported flash flooding at the intersection of U.S. Highway 180 and County Road 102 or about 1 mile east of Roby.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244880, 244879.